Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Stopped iron medicines. Still have high serum iron. Lab error?

hi, i have had low ferritin, RLS and low iron for years and being treated on and off with oral iron. My last results have come back with ferritin of 10 and a high serum iron of 37! i have not been on iron for a month so why is it high Can infections raise serum iron and still have a low ferritin. My saturations were 44%. these results are so different from my normal ones and i am thinkinf of a lab error?
Asked On : Sun, 20 Jan 2013
Answers:  1 Views:  59
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Dentist 's  Response
Hello friend,
thanks for sharing your concern
as per your history of medication and recent developments its very unlikely to have such readings....but saying that i would also say that after taking iron supplement for long duration and suddenly stopping it could end up in high serum iron as our body tries to overcome the immediate lack of iron...
Hence i would advice you to go for repeat test just after a month and check for the readings....
Take care and get wel soon
Answered: Tue, 16 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor